Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



On high order finite element spaces of differential forms

Authors: Snorre H. Christiansen and Francesca Rapetti
Journal: Math. Comp. 85 (2016), 517-548
MSC (2010): Primary 65N30, 58A10
Published electronically: July 10, 2015
MathSciNet review: 3434870
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show how the high order finite element spaces of differential forms due to Raviart-Thomas-Nédelec-Hiptmair fit into the framework of finite element systems, in an elaboration of the finite element exterior calculus of Arnold-Falk-Winther. Based on observations by Bossavit, we provide new low order degrees of freedom. As an alternative to existing choices of bases, we provide canonical resolutions in terms of scalar polynomials and Whitney forms.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65N30, 58A10

Retrieve articles in all journals with MSC (2010): 65N30, 58A10

Additional Information

Snorre H. Christiansen
Affiliation: Department of Mathematics, University of Oslo, PO box 1053 Blindern, NO-0316 Oslo, Norway

Francesca Rapetti
Affiliation: Université Nice Sophia Antipolis, CNRS, LJAD, UMR 7351, 06100 Nice, France

Keywords: Finite elements, differential forms, high order approximations
Received by editor(s): July 1, 2013
Received by editor(s) in revised form: June 29, 2014, and September 9, 2014
Published electronically: July 10, 2015
Additional Notes: The research of SHC was funded by the European Research Council under the European Union’s Seventh Framework Programme (FP7/2007-2013) / ERC grant agreement nr. 278011.
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society